I have been given Danazol to stop my cycle but am still having periods. Concerned!

I had a laparoscopy in January where they discovered I had Extensive Endo, with 3 Endo Ovarian cysts and adhesions (one attached to the lower bowel). I'm 35. This was a big suprise as I had little pain, but constant spotting / bleeding. (2 days free a month). Now after the op they have put me on Danazol 3 times a day to clear the rest of the endo and stop my periods. I am now on the my 3rd period and I am wondering how long other ladies had to wait before theirs stopped. I am just concerned of the side effects this medication causes most the hair growth ( which is low at the moment). I still have pain, a bit worse than before, but I just wanted so advise of others using these meds. Anyone else also struggling with their hormones with this as well. I don't want to say i am depressed, but all of this is getting me a bit angry, frustrated and down a lot of the time.

3 Replies

oldestnewest
  • Hey lady35. Ive just been giving a prescription for danazol because decapeptyl treatment was horrid side effects for me. So i will probably start mine on monday once ive bn to my doctor. So have u bn on this a few months? Are u having a period as normal? have u had any bad side effects from the danazol? sorry for all the questions but im absolutely terrified about starting this after hearing its a male hormone. I already have hair on my face that i sometimes have to do and dreading what this may do to me. I was diagnosed in nov with stage 4 endo too and still having alot of pain and problems and endo also needs to shrink or i will lose my right ovary. Hope ur well tho and hugs for u too xxx

  • Hi Lynnieb846, I haven't really found any side effects except I seem to be a bit hotter all the time. The Danazol is suppose to stop your period but i am on month 3 and am still having them. My bleeding is normal monthly though, not what i was getting before my op. The pain is worse than before my op but i just think everything is still trying to heal. i think that with me it was all a bit of a surprise. I had lots of spotting all through the month, they did a scan and found 3 ovarian cysts. They gave me progesterone tablets for 3 months, that did nothing but remove one of the smaller cysts, but i then gained 2 more. When I came round after the op the hospital doctor said it was a bit of a mess really (very helpful). No-one has said what stage i have but they did say extensive. I am like you just worried of the side effects of these meds they have given me and i dont feel like i am getting very much support. more like take this a get on with it type of attitude. I hope you are feeling ok today. i think with these sorts of things everyone is different, but it is so nice to speak to someone is the same boat. please let me know how you get on with the Danazol and i will update you if things change at all. take care xx

  • Hey thanks for the reply :) Yes its very nice to speak with someone who is on danazol too. I dont take to well to added hormones so im shitting it. Im scared of the deep voice, growing hair, shrinking boobs but weight gain ect. 2 woman replied to my question about danazol, have a read and see what they said. Ive read peoples reviews on the comp and most were never taking danazol again :( it scares me. So u just feel a bit hotter, ie hot flushes?

    MY gynae said i wouldnt need hrt as this should add hormones back or some crap like that. I spoke with my doctor today but i dont think anyone really hears how scared im feeling about these side effects. Sorry to moan there. I have just bn on provera tabs and they doing nothing either as dont think there strong enough for the likes of me n u with severe endo. So youve had ur periods each month? Arent these tabs suppose to shut down ur ovaries? Keep in touch and we could support each other. If ur on facebook too there is a private page called endometriosis uk group, great support and advice there altho not found anyone whos had danazol yet lol. xx

You may also like...